Alert archive / New Mexico / Tornado Warnings in 2007
Tornado Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 25, 2007, 5:10 PM MDT for Torrance County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 5:10 PM MDT (23:10 UTC)
- Expired
- May 25, 2007, 6:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 135 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 252311 TORABQ NMC057-260000- /O.NEW.KABQ.TO.W.0010.070525T2310Z-070526T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 PM MDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 600 PM MDT * AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHWEST OF ENCINO...OR ABOUT 18 MILES WEST OF VAUGHN...MOVING EAST AT 5 MPH. * THE TORNADO WILL BE NEAR... RURAL EASTERN TORRANCE COUNTY AROUND 520 PM MDT... THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3465 10562 3449 10561 3447 10535 3465 10537 $$ 50
1 follow-up statement
000 WWUS55 KABQ 252358 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 PM MDT FRI MAY 25 2007 NMC057-260007- /O.EXP.KABQ.TO.W.0010.000000T0000Z-070526T0000Z/ TORRANCE- 557 PM MDT FRI MAY 25 2007 ...TORNADO WARNING WILL EXPIRE AT 600 PM MDT FOR EAST CENTRAL TORRANCE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...HAIL UP TO HALF INCH DIAMETER AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. THE MAIN FOCUS AREA THROUGH 615 PM WILL BE FOUND BETWEEN ENCINO AND VAUGHN ACROSS FAR SOUTHEAST PORTIONS OF TORRANCE COUNTY. LAT...LON 3465 10562 3449 10561 3447 10535 3465 10537 $$ 50
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 25, 3:00 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 25, 3:00 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI MAY 25 2007 .DISCUSSION... AN UPPER LEVEL TROUGH WILL CROSS NEW MEXICO TONIGHT AND TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS IN THE PROCESS. DURING THE EVENING...THE MOST NUMEROUS COVERAGE WILL FAVOR THE VICINITY OF THE CENTRAL MOUNTAIN CHAIN. LATE TONIGHT...THE FOCUS FOR MOST OF THE STORMS WILL SHIFT TO THE CENTRAL EASTERN PLAINS. TONIGHT...A 15 TO 25 MPH EAST WIND IS ALSO EXPECTED TO RETURN BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY...ESPECIALLY AFTER THE FOCUS FOR CONVECTION SHIFTS TO THE EASTERN PLAINS. DURING THE WEEKEND...CHANCES FOR THUNDERSTORMS WILL DECREASE EACH DAY WHILE HIGH TEMPERATURES INCREASE A FEW DEGREES EACH DAY. MOST OF THE SCATTERED ACTIVITY WILL DEVELOP DURING THE AFTERNOONS AND EVENINGS ALONG AND EAST OF THE SOUTH CENTRAL MOUNTAINS. ELSEWHERE...ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED...MAINLY EAST OF THE CONTINENTAL DIVIDE. THE FIRST HALF OF THE COMING WORK WEEK WILL BRING A NOTABLE DOWN TICK IN CONVECTION WITH LATE DAY THUNDERSTORMS FAVORING THE SOUTH CENTRAL MOUNTAINS...SOUTHEAST PLAINS...AND EVENTUALLY THE NORTHEAST PLAINS ON TUESDAY AFTERNOON. MEANWHILE...TEMPERATURES WILL WARM INTO THE UPPER 80S AND LOW 90S. TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY NIGHT...GFS SUGGESTS BACK DOOR COLD FRONTS WILL PUSH INTO THE EASTERN PLAINS. THE FIRST FRONT IS ONLY EXPECTED TO INCREASE DEW POINTS A FEW DEGREES...AND THIS WILL RESULT IN INCREASED THUNDERSTORMS BY LATE ON WEDNESDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGER BACK DOOR PUSH WILL COME ON WEDNESDAY NIGHT AND THURSDAY...WHILE A VIGOROUS SHORTWAVE CROSSES THE NORTHEAST PLAINS. THE POTENTIAL EXISTS FOR SEVERE WEATHER THURSDAY IN THE NORTHEAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 83 47 86 / 10 5 0 0 GALLUP.......................... 39 81 39 82 / 10 5 0 0 GRANTS.......................... 43 80 41 83 / 20 5 0 0 GLENWOOD........................ 49 86 48 91 / 20 10 10 0 CHAMA........................... 33 72 32 75 / 20 20 10 5 LOS ALAMOS...................... 45 75 42 80 / 50 10 5 5 RED RIVER....................... 36 64 35 69 / 60 30 10 20 TAOS............................ 40 75 39 79 / 50 10 10 10 SANTA FE........................ 47 77 47 80 / 60 10 10 5 SANTA FE AIRPORT................ 48 79 47 82 / 60 10 10 5 ESPANOLA........................ 52 84 52 85 / 50 10 10 5 ALBUQUERQUE HEIGHTS............. 57 82 58 85 / 60 10 10 5 ALBUQUERQUE VALLEY.............. 56 84 57 87 / 60 5 10 5 ALBUQUERQUE FOOTHILLS........... 53 79 58 83 / 60 10 10 5 ALBUQUERQUE WEST MESA........... 55 83 57 86 / 50 5 10 5 SOCORRO......................... 59 84 56 88 / 50 20 10 5 SANDIA PARK/CEDAR CREST......... 47 76 49 80 / 60 10 10 5 MORIARTY/ESTANCIA............... 49 80 47 83 / 60 10 10 5 CARRIZOZO....................... 57 78 56 84 / 50 30 20 10 RUIDOSO......................... 49 70 52 74 / 60 30 30 20 RATON........................... 43 75 44 80 / 50 20 20 20 LAS VEGAS....................... 45 74 44 78 / 60 20 20 20 ROY............................. 52 74 52 78 / 50 20 20 20 CLAYTON......................... 53 76 54 82 / 40 20 20 20 SANTA ROSA...................... 57 84 56 85 / 50 20 20 20 TUCUMCARI....................... 58 83 58 85 / 40 20 20 20 FORT SUMNER..................... 59 84 58 85 / 40 20 20 20 CLOVIS.......................... 56 79 58 84 / 40 30 30 20 PORTALES........................ 55 80 57 85 / 40 30 30 20 ROSWELL......................... 60 83 59 87 / 40 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, May 25, 6:00 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 25 2007 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Special weather statement, May 25, 2:18 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 218 PM MDT FRI MAY 25 2007 NMZ009-252100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 222 PM MDT FRI MAY 25 2007 ...STRONG STORMS EXPECTED TO AFFECT THE MIDDLE RIO GRANDE VALLEY... DOPPLER RADAR INDICATES THAT STRONG TO POSSIBLY SEVERE STORMS WILL MOVE INTO WESTERN RURAL PORTIONS OF BERNALLILO AND VALENCIA COUNTIES BETWEEN 220 TO 235 PM. STORMS WILL ALSO DEVELOP ALONG THE RIO GRANDE VALLEY BETWEEN LOS LUNAS AND ALBUQUERQUE THROUGH 315 PM. SOME OF THESE STORMS WILL CONTAIN HALF INCH DIAMETER HAIL WITH STRONG DOWNBURSTS OF WIND. FUNNEL CLOUDS HAVE ALSO BEEN OBSERVED WITH STORMS TO THE WEST AND WILL BE POSSIBLE THROUGH AT LEAST THE MID AFTERNOON ACROSS THE MIDDLE RIO GRANDE VALLEY. STORM MOVEMENT WILL REMAIN TO THE EAST/NORTHEAST BETWEEN 15 TO 20 MPH. RAIN AMOUNTS WILL RANGE BETWEEN TWO TENTHS TO SIX TENTHS WITH THE STRONGER CELLS. SOME STREET FLOODING WILL BE POSSIBLE. 50
Local storm report, May 25, 2:46 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 20 NNW MAGDALENA 34.38N 107.37W
05/25/2007 E1.00 INCH SOCORRO NM FIRE DEPT/RESCUE
EMT REMPORTED A FUNNEL CLOUD AND QUARTER SIZE HAIL NORTH
OF ALAMO
&&
JSSpecial weather statement, May 25, 3:02 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT FRI MAY 25 2007 NMZ002-252200- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 302 PM MDT FRI MAY 25 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL SANDOVAL COUNTY... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF CANONES. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE JEMEZ PUEBLO...JEMEZ SPRINGS...VALLECITOS AND CANON. HEAVY RAINS PRODUCED BY THIS STORM WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. HAIL COULD COVER THE GROUND.
Special weather statement, May 25, 3:04 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT FRI MAY 25 2007 NMZ009-252130- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 304 PM MDT FRI MAY 25 2007 ...STRONG THUNDERSTORM MOVING OVER THE ALBUQUERQUE METRO AREA... AT 3 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO A QUARTER INCH IN DIAMETER BETWEEN THE ISLETA PUEBLO AND THE ALBUQUERQUE AIRPORT. THE STRONG THUNDERSTORM WAS MOVING TO THE EAST/NORTHEAST AT 15 MPH. PEA SIZED HAIL WAS REPORTED AT THE ALBUQUERQUE NATIONAL WEATHER SERVICE OFFICE NEAR THE AIRPORT AT 3 PM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE FOUR HILLS AREA AND THE NORTHEAST HEIGHTS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50
Special weather statement, May 25, 4:01 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 401 PM MDT FRI MAY 25 2007 NMZ007-252245- FAR NORTHEAST PLAINS- 401 PM MDT FRI MAY 25 2007 ...STRONG THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF UNION COUNTY... DOPPLER RADAR INDICATES STRONG THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF UNION COUNTY. THESE STORMS WILL AFFECT AN AREA NORTH OF SENECA AND NORTHEAST OF DES MOINE AND GRADUALLY DRIFT TO THE EAST/SOUTHEAST. THESE STORMS HAVE THE POTENTIAL OF PRODUCING HALF INCH DIAMETER HAIL...HOURLY RAINFALL AMOUNTS UP TO SIX TENTHS OF AN INCH WHICH COULD CREATE SOME MINOR FLOODING. 50
Local storm report, May 25, 4:27 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 N ENCINO 34.72N 105.46W
05/25/2007 E0.75 INCH TORRANCE NM PUBLIC
&&
CJONESThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:31 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 44 min |
| May 25, 1:44 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 61 min |
| May 25, 2:00 PM MDT | Tornado Warning | ABQ | Socorro | 45 min |
| May 25, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 63 min |
| May 25, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 62 min |
| May 25, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 64 min |
| May 25, 5:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
Nearby
Tornado Warnings in New Mexico, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.